MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-FC-18-23-12-E
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations: a patient of undisclosed gender and age underwent an esophageal stent placement procedure to treat an esophageal mass in which the evolution esophageal controlled-release stent- fully covered, g51183, was used.The stent became displaced.The stent had to be retrieved from the patient's mouth using forceps.Patient/event info - notes: general questions: at what stage of the procedure did the complaint occur? while removing the introducer when unpacking or preparing the evolution while inserting the evolution in the patient during stent placement while removing the introducer **** this one**** during stent repositioning/removal what endoscope type and channel size was used? n/a what was the position of the elevator? n/a was it opened or closed? details of the wire guide used (diameter, type, make)? savary.035 guidewire, 250cm did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes how long was the stent in the patient by the time this complaint occurred? 30 seconds for devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? stricture information: what was the length of the diameter of the stricture? 9cm where was the stricture located in the body? esophagus was there resistance felt passing the wire guide through stricture? no was there resistance felt passing the evolution through stricture? no was the stricture dilated before stent placement? no questions related to during insertion into patient was the product inspected for kinks or damage before use? yes was resistance felt during insertion into patient? if yes, at what point? no questions related to during stent placement did the product fail during stent deployment or recapture? no was the directional button pressed during use? yes was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes was the yellow marker kept in view during deployment? n/a are images of the device or procedure available? no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 05-nov-2024.
 
Additional Manufacturer Narrative
Device evaluation: the evo-fc-18-23-12-e device of lot number c2135070 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.It was confirmed with the customer that the stent was not connected to the delivery system through the safety wire when the event occurred.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0061) lists ¿stent misplacement and/or migration¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use or product label.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause can be attributed to difficult patient anatomy / a tight stricture.It is possible that a tight stricture compressed the deployed stent against the white tip of the introducer, thus causing the stent to move during withdrawal of the introducer.However, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the stent became displaced 30 seconds after initial placement.The stent was retrieved using forceps.There was no adverse effect to the patient as a result of this occurrence.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key19331429
Report Number3001845648-2024-00222
Device Sequence Number14222160
Product Code ESW
UDI-Device Identifier10827002511832
UDI-Public(01)10827002511832(17)260123(10)C2135070
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Catalogue NumberEVO-FC-18-23-12-E
Device Lot NumberC2135070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown